Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 6, 2022, 2:22 PM MST. It took effect at Jan 7, 2022, 5:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2022, 2:22 PM MST (21:22 UTC)
- In effect from
- Jan 7, 2022, 5:00 AM MST
- Expired
- Jan 7, 2022, 5:23 PM MST
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
143 WWUS75 KTFX 062122 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 222 PM MST Thu Jan 6 2022 MTZ011-013-014-045-047-051-062230- /O.CAN.KTFX.HW.A.0001.220107T2000Z-220108T1200Z/ Hill-Chouteau-Central and Southern Lewis and Clark-Liberty-Blaine- Fergus- 222 PM MST Thu Jan 6 2022 ...HIGH WIND WATCH IS CANCELLED... $$ MTZ009-010-044-048-071200- /O.UPG.KTFX.HW.A.0001.220107T1600Z-220108T1000Z/ /O.NEW.KTFX.HW.W.0003.220107T1600Z-220108T1000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 222 PM MST Thu Jan 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO 3 AM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...From 9 AM Friday to 3 AM MST Saturday. * IMPACTS...Blowing snow could create white-out conditions. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-046-049-050-071200- /O.UPG.KTFX.HW.A.0001.220107T2000Z-220108T1200Z/ /O.NEW.KTFX.HW.W.0003.220107T2000Z-220108T1200Z/ Cascade-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Raynesford, Brady, Stanford, Hobson, Fairfield, Cascade, Dutton, Great Falls, Conrad, and Belt 222 PM MST Thu Jan 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 PM FRIDAY TO 5 AM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Cascade, Judith Basin, Eastern Pondera and Eastern Teton Counties. * WHEN...From 1 PM Friday to 5 AM MST Saturday. * IMPACTS...Blowing snow could create reduced visibilities at times. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
3 follow-up statements
193 WWUS75 KTFX 071006 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 306 AM MST Fri Jan 7 2022 MTZ009-010-044-048-072315- /O.EXT.KTFX.HW.W.0003.220107T1200Z-220108T1000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 306 AM MST Fri Jan 7 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. Isolated gusts to 80 mph along the immediate east slopes of the mountains * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...Until 3 AM MST Saturday. * IMPACTS...Blowing snow could create white-out conditions. Travel could be difficult, especially for high profile vehicles. Drifting snow will keep roadways slick and slushy, even with warming air temperatures today * ADDITIONAL DETAILS...Strong winds developing Friday morning adjacent to the Rocky Mountain Front will spread east across eastern Glacier and Toole counties late Friday morning into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-046-049-050-072315- /O.EXT.KTFX.HW.W.0003.220107T1200Z-220108T1200Z/ Cascade-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Raynesford, Brady, Stanford, Hobson, Fairfield, Cascade, Dutton, Great Falls, Conrad, and Belt 306 AM MST Fri Jan 7 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Eastern Pondera and Eastern Teton Counties. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Blowing snow could create reduced visibilities at times. Travel could be difficult, especially for high profile vehicles. Drifting snow will keep roadways slick and slushy, even with warming air temperatures today. * ADDITIONAL DETAILS...Gusty winds will create areas of blowing and drifting snow with locally reduced visibility at times this morning. Strongest winds are likely this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hoenisch
693 WWUS75 KTFX 071335 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 635 AM MST Fri Jan 7 2022 MTZ015-080100- /O.EXB.KTFX.HW.W.0003.000000T0000Z-220108T0100Z/ Madison- Including the following locations: Twin Bridges, Norris Hill, Virginia City, Ennis, and Raynolds Pass 635 AM MST Fri Jan 7 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 65 mph. * WHERE...Madison County. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing snow could create localized near-whiteout conditions, especially on and near Norris Hill. * ADDITIONAL DETAILS...Winds will peak this morning into early afternoon, then diminish after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-044-048-080100- /O.CON.KTFX.HW.W.0003.000000T0000Z-220108T1000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 635 AM MST Fri Jan 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. Isolated gusts to 80 mph along the immediate east slopes of the mountains * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...Until 3 AM MST Saturday. * IMPACTS...Blowing snow could create white-out conditions. Travel could be difficult, especially for high profile vehicles. Drifting snow will keep roadways slick and slushy, even with warming air temperatures today * ADDITIONAL DETAILS...Strong winds developing Friday morning adjacent to the Rocky Mountain Front will spread east across eastern Glacier and Toole counties late Friday morning into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-046-049-050-080100- /O.CON.KTFX.HW.W.0003.000000T0000Z-220108T1200Z/ Cascade-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Raynesford, Brady, Stanford, Hobson, Fairfield, Cascade, Dutton, Great Falls, Conrad, and Belt 635 AM MST Fri Jan 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Eastern Pondera and Eastern Teton Counties. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Blowing snow could create reduced visibilities at times. Travel could be difficult, especially for high profile vehicles. Drifting snow will keep roadways slick and slushy, even with warming air temperatures today. * ADDITIONAL DETAILS...Gusty winds will create areas of blowing and drifting snow with locally reduced visibility at times this morning. Strongest winds are likely this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CC
827 WWUS75 KTFX 080023 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 523 PM MST Fri Jan 7 2022 MTZ009-010-044-048-080130- /O.CAN.KTFX.HW.W.0003.000000T0000Z-220108T1000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 523 PM MST Fri Jan 7 2022 ...HIGH WIND WARNING IS CANCELLED... The threat of damaging wind gusts has ended. $$ MTZ012-046-049-050-080130- /O.CAN.KTFX.HW.W.0003.000000T0000Z-220108T1200Z/ Cascade-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Raynesford, Brady, Stanford, Hobson, Fairfield, Cascade, Dutton, Great Falls, Conrad, and Belt 523 PM MST Fri Jan 7 2022 ...HIGH WIND WARNING IS CANCELLED... The threat of damaging wind gusts has ended. $$ MTZ015-080130- /O.CAN.KTFX.HW.W.0003.000000T0000Z-220108T0100Z/ Madison- Including the following locations: Twin Bridges, Norris Hill, Virginia City, Ennis, and Raynolds Pass 523 PM MST Fri Jan 7 2022 ...HIGH WIND WARNING IS CANCELLED... The threat of damaging wind gusts has ended. $$ Ludwig
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 6, 10:50 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 6, 10:50 AM MST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1050 AM MST Thu Jan 6 2022 .UPDATE... Widespread light snow has developed along and south of a line from around Cut Bank to Great Falls, and will continue to expand north and eastward today. The overall forecast effectively describes the developing winter weather event. Only minor updates were posted to match observed trends in temperature. Snowfall may continue longer into the afternoon than presently forecast over Southwest Montana. && .SYNOPSIS... Widespread snow will overspread the entire region today, with visibility down to about one half mile at times. Expect warmer air to slowly move into the region for tonight and Friday, along with stronger winds. Blowing snow will be an impact across much of the region on Friday. It does turn colder for Saturday and Sunday, but warmer air returns for several days starting on Monday. && .AVIATION... 1050 AM MST Thu Jan 6 2022 (06/18Z TAF period) Snow will continue to work through the area this afternoon, with periods of moderate to heavy snow in the Helena and Great Falls area through the early afternoon. In the southwest, snow should gradually taper off, with most of the snow ending by mid-afternoon for KBZN and KEKS. At KCTB, KHVR, and KLWT, snow should be on the lighter side, with visibility generally remaining over 1 mile. Winds will pick up this evening after the snow ends, resulting in widespread blowing snow north of a line from KHLN to KLWT. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... Very cold air continues to reside over the region.A slow moderation in temperatures is expected to begin today and last only trough Friday. Ice jams continue to affect some rivers in Southwest MT. Thus the current flood highlights listed below will continue until further notice. The flood advisory because of an ice jam continues until further notice for the Gallatin River at Logan. The flood advisory because of an ice jam continues until further notice for the Jefferson River near Three Forks. The flood warning because of an ice jam continues until 11 PM Thursday for the Ennis area. The return of the arctic air followed by more thaw and refreeze cycles this weekend could result in the increase of ice jams. This may cause minor flooding of farm fields and rural roadways. Several days in a row with daytime temperatures above freezing is expected next week. && .PREV DISCUSSION... /ISSUED 337 AM MST Thu Jan 6 2022/ Today through Friday... Changes to current highlights: Blizzard warning begins at 12 AM Friday thru 12 AM Saturday for the entire Rocky Mountain Front. Wind Chill advisory extended until Friday morning for the Hi-line area. High Wind Watch issued for all of North Central MT for Friday into Saturday. Overall, the main storm is on track to affect our region today. The warm front is now moving eastward into western MT at 3 AM. The snow might begin an hour or so later than previously forecast, otherwise, total snowfall amounts are still on track from previous forecasts of 2 to 5 inches at lower elevations and 5 to 10 inches in the mountains. The mountains of the Rocky Mountain front will get up to 20 inches. Snowfall intensity today will be moderate for several hours. Snowfall rates could approach 1 inch per hour at times. It is still very cold this morning, and the warmer air is likely to make it into Southwest MT, but not much further east than the I-15 corridor over North Central MT. Strong winds on Friday will help mix down the warmer air, but will also cause blowing snow issues. Thus a Blizzard warning is now in effect for Friday for the Rocky Mountain Front because of the expected strong winds and poor visibility from blowing snow in this area. Blowing snow will also be an impact over the remainder of North Central MT, and those areas that don't get a high wind warning, might end up with a blowing snow advisory on Friday. Temperatures should warm up well above freezing on Friday, with some models going about 5 degrees warmer than currently forecast. Saturday and Sunday...Expect the cold air to move back southward into the region on Saturday. Snowfall looks rather limited with this front, mainly confined to the Hi-line area, and rather light, generally less than 1 inch. However, a wind chill highlight might be needed for portions of North Central MT for Saturday into Sunday. Monday through Thursday...Overall mostly dry conditions are expected for much of next week at this time. Afternoon highs should be above normal for most areas. We will have to monitor the potential for cold pockets in the valleys, as lighter winds will be slow to mix out some of the cold air that develops at night. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 12 1 44 4 / 100 40 10 10 CTB 2 -4 38 -6 / 100 20 20 20 HLN 27 19 46 21 / 100 40 20 20 BZN 32 24 44 19 / 100 30 20 20 WYS 30 25 34 16 / 100 70 90 60 DLN 36 29 42 18 / 100 10 30 10 HVR -3 -9 36 -7 / 90 50 10 20 LWT 22 10 42 9 / 100 80 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM MST this evening Broadwater...Cascade...Central and Southern Lewis and Clark... Jefferson...Judith Basin...Meagher. High Wind Watch from Friday afternoon through late Friday night Blaine...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Pondera...Eastern Teton...Fergus...Hill... Judith Basin...Liberty. Wind Chill Advisory until 3 PM MST this afternoon Cascade... Central and Southern Lewis and Clark...Chouteau...Eastern Pondera...Eastern Teton...Fergus...Judith Basin...Meagher... Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Weather Advisory from noon today to 5 AM MST Friday Blaine...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Hill...Liberty...Toole. Wind Chill Advisory until 5 AM MST Friday Blaine...Eastern Glacier...Hill...Liberty...Toole. Winter Weather Advisory until noon MST today Beaverhead... Gallatin...Madison. High Wind Watch from Friday morning through late Friday night Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. Blizzard Warning from midnight tonight to midnight MST Friday night Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Storm Warning until midnight MST tonight Northern Rocky Mountain Front...Southern Rocky Mountain Front. The flood advisory because of an ice jam continues until further notice for the Gallatin River at Logan. The flood advisory because of an ice jam continues until further notice for the Jefferson River near Three Forks. The flood warning because of an ice jam continues until 11 PM Thursday for the Ennis area. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jan 6, 12:30 PM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1230 PM MST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM SNOW WEST YELLOWSTONE 44.66N 111.10W
01/06/2022 M4.0 INCH GALLATIN MT CO-OP OBSERVER
CO-OP OBSERVER STATION WYGM8 WEST
YELLOWSTONE.
&&Local storm report, Jan 6, 12:42 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1242 PM MST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM SNOW 1 SSW HELENA 46.59N 112.02W
01/06/2022 M1.5 INCH LEWIS AND CLARK MT TRAINED SPOTTER
UPDATED SNOWFALL REPORT.
&&
MLLocal storm report, Jan 6, 12:57 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1257 PM MST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM SNOW CLANCY 46.46N 111.98W
01/06/2022 M0.8 INCH JEFFERSON MT TRAINED SPOTTER
&&
MLLocal storm report, Jan 6, 2:12 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 6 W SAND COULEE 47.41N 111.29W
01/06/2022 M1.4 INCH CASCADE MT NWS EMPLOYEE
UPDATED SNOW VALUE.
&&
HARTLocal storm report, Jan 6, 2:14 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 PM MST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 SSW JEFFERS 45.34N 111.71W
01/06/2022 M2.0 INCH MADISON MT CO-OP OBSERVER
CO-OP OBSERVER STATION ENSM8 ENNIS COOP.
1000 AM SNOW 2 NNW HELENA 46.62N 112.04W
01/06/2022 M2.0 INCH LEWIS AND CLARK MT COCORAHS
COCORAHS STATION MT-LC-14 2 NW HELENA
COCORAHS.
0800 AM SNOW 5 SSE GRANT 44.94N 113.03W
01/06/2022 M3.5 INCH BEAVERHEAD MT CO-OP OBSERVER
CO-OP OBSERVER STATION GRNM8 DILLON 26 SSW.
&&Local storm report, Jan 6, 2:18 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
218 PM MST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM SNOW WHITE SULPHUR SPRINGS 46.55N 110.91W
01/06/2022 M1.5 INCH MEAGHER MT TRAINED SPOTTER
&&
PIERCEThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 12:21 AM MST | High Wind Watch | TFX | 14 hr | |
| Jan 6, 2:34 AM MST | Blizzard Warning | TFX | 41 hr | |
| Jan 6, 2:48 PM MST | Winter Weather Advisory | TFX | 21 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.